+ Reply
Log in or Register to participate in these discussions
trouble swallowing
sun46
95 Posts
hi there

it's not all the time but the last couple of days it feels like there is something In my throat. I can eat normally but sometimes it's slow going down if that makes any sense. I use the magic mouthwash but not everyday or consistently. I going to follow directions today to see if it helps. Thoughts?
8 Replies
supersu
1168 Posts

@sun46

good morning. thank you for this post.

hmmmmm. that seems like a ‘funny’ thing to have suddenly.

I am a bit of a worry wart, but anytime I hear someone say that they are having breath or swallowing problems I think of inflammation, and I think of getting it looked at!

around here, (Alberta), the poplar fluff is so prolific, when it's not raining it looks like it is snowing…..anyway - many folks here are complaining of allergy type stuff and breathing issues. I hope it is as simple as something like that for you.

my advice would still be to call a healthcare provider today and have yourself looked at.

cheers
su

#bettersafethansorry #breathingisnoJOKE

Cyf
30 Posts

@sun46 I felt that when I was on the TC chemo (red devil). I don't feel it now on Taxol. Have you had heartburn or acid reflux? I had it mildly but someone told me that inflammation can happen if I don't take my prescription for the heart burn faithfully even if I'm experiencing no symptoms.

Kims1961
2288 Posts

@sun46 Hello!

Your post is exactly what i would had written 4yrs ago . I went to my doctor, my dentist, my oncologist, even had a referral to an Ears/Nose / Throat specialist - and no one could find anything. That was a bit of a relief as of course, I worried about cancer spread.

It ended up that during chemo - I had terrible mouth sores and thrush. I used magic mouthwash but it was only marginally helpful. All of this disruption to my mouth caused some sores/crevices on my tonsils. They became infected and although not sore- were so full of bacteria that it felt like i had something caught in my throat. I developed “tonsil stones” - much like kidney stones but in my tonsils.

The moral of my story is to definitely connect with your medical team. It maybe something that can be managed easily .

Take care! Kim

sun46
95 Posts

@Kims1961 , it comes and goes the onco checked my throat for thrush but didn't find anything. i take omerprazole for reflux, my gp reduced my dx to once a day prior to this Journey and was hoping to reduce to as necessary but that didn't happen. I find that have to double up on days like today and it seems to help a little. Today, I took a 2nd one and don't need the magic mouthwash. i will mention it to the my onco and gp and get the prescription untill this is over. Thanks for your thoughts.

LizD
14 Posts

@sun46 My dad has the exact same feeling! His oncologist sent him to do an endoscopy and apparently he has a fungal infection in his esophagus and had been prescribed some antibiotics. He was also told to increase his acid pills (pantoprazole) to twice daily. Not sure if this is the cause of the feeling as he just had the endoscopy yesterday so we’ll see if the medication helps. He also has a CT of the throat scheduled for today as well to rule out anything else.

sun46
95 Posts

supersu‍ , onco checked my throat last appt and didn't see anything. just keep using mouthwash, or have been taking omerprazole for reflux once a day was twice a day so I taking it twice a day like I used to. I will mention to onvo and but it seems like around same time on the cycle when it gets sore 7 -14 when it's lowest.



Ler
48 Posts

@sun46 Hi, I have the same issue. I finished TC chemo on April/19. During the last treatments I noticed that something felt funny in my throat. It felt like I could feel everything that I swallowed and actually could hear subtle noises like clicking. It still concerrns me and I will mention it to the oncologist on my next appointment. I had alot of side effects during chemo and this one seemed to be overlooked.

CandiceRG
47 Posts

@sun46 having a harder time with the swallowing this round (4) throat is a bit sore. I had my dexamethasone reduced for this last round of chemo and it helped with my acid reflux, thankfully.

+ Reply